Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Should you be mixing those meds?

Posted by on May. 17, 2015 at 4:23 PM
  • 17 Replies

I just recently found out that I'm not supposed to be taking tramadol with wellbutrin because tramadol can cause seizures and so can wellbutrin.  I thought that because wellbutrin is an SNRI instead of an SSRI that it was O.K., because the wellbutrin wouldn't cause serotonin syndrome with the tramadol.  I don't understand why the dr. ever put me on tramadol and how the pharmacist(s) didn't catch this either and that no "red flags" appeared on my profile.  I get all my prescriptions at the same place.  I only use tramadol for acute back pain, but still it really bugs me that I was putting myself at risk.  I could swear I read all the patient information, but it's just a lesson to make sure you REALLY read it! 

by on May. 17, 2015 at 4:23 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
lyrick24
by Group Admin on May. 18, 2015 at 9:50 AM

 very neglegent of your dr and the pharmacist. im glad you caught it.

bambismom
by Gold Member on May. 18, 2015 at 10:05 AM
1 mom liked this

 I know, right?  I still can't believe it.  What's really hard to believe is in our age of technology that it wouldn't be caught on my profile in the computer.  I mean, seriously, we can start our furnace from our smartphones.  I thought that this technology was in place a long time ago.  I am seeing different doctor now than I was seeing when it was prescribed. 

Quoting lyrick24:

 very neglegent of your dr and the pharmacist. im glad you caught it.

 

lucy164
by Peggy on May. 18, 2015 at 2:27 PM

 You make a very good case for reading all the instructions.  I glad that you caught what everyone else missed.

bambismom
by Gold Member on May. 18, 2015 at 2:53 PM

 When my dr. was going to prescribe the Strattera I asked if it could be taken with the tramadol and the nurse said she would ask the doctor but I decided to ask a pharmacist too, that's when he pointed out that the tramadol and wellbutrin shouldn't be taken together.  I will never, ever start a new med without reading the information.  Like I said, I thought I did so I'm also upset with myself if I didn't or didn't catch it.  You need to have your own back.  You can't mess around with something as serious as seizures. 

Quoting lucy164:

 You make a very good case for reading all the instructions.  I glad that you caught what everyone else missed.

 

lucy164
by Peggy on May. 18, 2015 at 5:21 PM

good advice  thanks. 

Quoting bambismom:

 When my dr. was going to prescribe the Strattera I asked if it could be taken with the tramadol and the nurse said she would ask the doctor but I decided to ask a pharmacist too, that's when he pointed out that the tramadol and wellbutrin shouldn't be taken together.  I will never, ever start a new med without reading the information.  Like I said, I thought I did so I'm also upset with myself if I didn't or didn't catch it.  You need to have your own back.  You can't mess around with something as serious as seizures. 

Quoting lucy164:

 You make a very good case for reading all the instructions.  I glad that you caught what everyone else missed.

 

 

Anonymous
by Anonymous 1 on May. 18, 2015 at 11:04 PM

This is why you have to be your own advocate with meds. My dr also prescribed me Welbutrin & I have epilepsy! 

bambismom
by Gold Member on May. 19, 2015 at 8:07 AM

 Yeah, pretty dumb, but the drs. and pharmacists go to all of that schooling and make big bucks so we could only hope  that they're doing their job right.  Not that they're supposed to know everything, but if they don't know they have to look it up, that shouldn't be the job of the patient.  That's ridulous about them prescribing wellbutrin when you have epilepsy because the seizures are one of the most dangerous side effects from wellbutrin. 

Quoting Anonymous 1:

This is why you have to be your own advocate with meds. My dr also prescribed me Welbutrin & I have epilepsy! 

 

deltathree
by Platinum Member on May. 19, 2015 at 12:07 PM

 Wow - scary - SMH!

Quoting lyrick24:

 very neglegent of your dr and the pharmacist. im glad you caught it.

 

deltathree
by Platinum Member on May. 19, 2015 at 12:09 PM

 Yikes!  SMH!

Quoting Anonymous 1:

This is why you have to be your own advocate with meds. My dr also prescribed me Welbutrin & I have epilepsy! 

 

Anonymous
by Anonymous 2 on May. 19, 2015 at 5:00 PM

The relative risk of that is extremely small.  I would be willing to bet is that the reason you got Tramadol is because the doctor didn't want to give you a higher level narcotic.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)